Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 69, NWS Melbourne, FL

June 29, 1994Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 29, 1994, 7:34 PM EDT for Lake County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jun 29, 1994, 7:34 PM EDT (23:34 UTC)
Expired
Jun 29, 1994, 8:30 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1994-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1994-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1229 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 292336 RRA
SVRMLB
FLC069-300030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
734 PM EDT WED JUN 29 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...NORTHERN LAKE COUNTY
 
AT 735 PM...WEATHER RADAR AT MELBOURNE INDICATED A DEVELOPING SEVERE
THUNDERSTORM 1 MILE SOUTH OF ASTOR PARK. THE THUNDERSTORMS WAS
DRIFTING SLOWLY SOUTH AT LESS THAN 5 MPH.
 
RESIDENTS FROM ASTOR PARK TO PITTMAN AND PAISLEY SHOULD BE ALERT TO
THESE APPROACHING STORMS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
SPRATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:31 PM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 29, 2:31 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT WED JUN 29 1994

AGAIN...THIS FCST PD MARKED BY ONLY MINOR CHGS IN THE SFC/ALF PTRNS.
DEEP LYR RDG AXIS SHLD CHG LTL WITH A WKNESS VCNTY FL THRU THE PD. WND
PROFILE WL BE VERY LGT SO DO NOT FIGURE ON SGFNT LRG SCALE SINKING OR
RISING MOTIONS. NR CLIMO DEEP MSTR REFLECTED WELL BY GUIDANCE POPS.
RDG PSTN FAVORS INLD AFTN ACTVTY SO WL GO A BIT HIER ON POPS THERE. WL
SEPARATE GROUP 1 BASED ON WNDS AND REGROUP RMDR FOR INLD/CSTL SCTNS.

@1...VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@3...BREVARD INDIAN RIVER MARTIN ST LUCIE

MCO BB 073/092 072/092 242
DAB BB 073/090 072/090 131
MLB BB 075/090 075/090 222

.MLB...NONE.

RL

In the hours before

Special weather statement, Jun 29, 6:13 PM EDT, 1 hour 21 minutes before
FLZ041-044-501-292315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT WED JUN 29 1994

...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS FLAGLER AND
NORTHERN VOLUSIA COUNTIES...

AT 610 PM...WEATHER RADAR AT MELBOURNE INDICATED A LINE OF
THUNDERSTORMS FROM MARINELAND TO BUNNELL TO PIERSON. THE LINE WAS
MOVING EAST AT 10 MPH AND WILL MOVE TOWARD THE COASTAL COMMUNITIES
AND INTRACOASTAL WATERS BETWEEN MARINELAND AND DAYTONA BEACH
THROUGH 715 PM.

OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP FURTHER SOUTH FROM
PIERSON TO LEESBURG AND INTO NORTHERN POLK COUNTY. THESE STORMS
WERE NEARLY STATIONARY.

RESIDENTS OF LAKE COUNTY AND COASTAL INTERESTS OF NORTHERN VOLUSIA
COUNTY SHOULD CONTINUE TO FOLLOW PROGRESS OF THESE STORMS.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN.

SPRATT
Special weather statement, Jun 29, 6:15 PM EDT, 1 hour 19 minutes before
FLZ041-044-501-292315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT WED JUN 29 1994

...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS FLAGLER AND
NORTHERN VOLUSIA COUNTIES...

AT 610 PM...WEATHER RADAR AT MELBOURNE INDICATED A LINE OF
THUNDERSTORMS FROM MARINELAND TO BUNNELL TO PIERSON. THE LINE WAS
MOVING EAST AT 10 MPH AND WILL MOVE TOWARD THE COASTAL COMMUNITIES
AND INTRACOASTAL WATERS BETWEEN MARINELAND AND DAYTONA BEACH
THROUGH 715 PM.

OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP FURTHER SOUTH FROM
PIERSON TO LEESBURG AND INTO NORTHERN POLK COUNTY. THESE STORMS
WERE NEARLY STATIONARY.

RESIDENTS OF LAKE COUNTY AND COASTAL INTERESTS OF NORTHERN VOLUSIA
COUNTY SHOULD CONTINUE TO FOLLOW PROGRESS OF THESE STORMS.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN.

SPRATT
Special weather statement, Jun 29, 6:51 PM EDT, 43 minutes before
FLZ041-292355-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
651 PM EDT WED JUN 29 1994

...STRONG THUNDERSTORMS ACROSS EXTREME NORTHWESTERN VOLUSIA
COUNTY...

AT 650 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED A VERY
STRONG THUNDERSTORM OVER LAKE GEORGE. THE THUNDERSTORM WAS
REMAINING NEARLY STATIONARY.

STRONG WINDS TO 40 MPH AND SMALL HAIL WILL LIKELY OCCUR WITH THIS
STORM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT

 PASS OR DISSIPATE.  MOTORIST ARE URGED TO USE
EXTREME CAUTION IF CAUGHT IN A HEAVY DOWNPOUR.  PERSONS ON THE BEACH AND
ALONG THE COASTAL AREAS OF DELAWARE SHOULD KEEP AND EYE OUT FOR THE
APPROACH OF THREATENING WEATHER AND TAKE NECESSARY ACTION.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL TV AND RADIO STATIONS FOR
FURTHER UPDATES ON THIS WEATHER EVENT.

LYLES

NNNN
Special weather statement, Jun 29, 6:53 PM EDT, 41 minutes before
FLZ041-292355-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
651 PM EDT WED JUN 29 1994

...STRONG THUNDERSTORMS ACROSS EXTREME NORTHWESTERN VOLUSIA
COUNTY...

AT 650 PM...WEATHER SERVICE RADAR AT MELBOURNE INDICATED A VERY
STRONG THUNDERSTORM OVER LAKE GEORGE. THE THUNDERSTORM WAS
REMAINING NEARLY STATIONARY.

STRONG WINDS TO 40 MPH AND SMALL HAIL WILL LIKELY OCCUR WITH THIS
STORM.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF. SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT
Special weather statement, Jun 29, 7:24 PM EDT, 10 minutes before
FLZ038-300025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
724 PM EDT WED JUN 29 1994

...SEVERE THUNDERSTORM WARNING FOR FLAGLER COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADARS CONTINUED TO INDICATE STRONG
THUNDERSTORMS JUST EAST OF LAKE GEORGE MOVING NORTHEAST AT 10 MPH.
THESE THUNDERSTORMS WILL LIKELY MOVE INTO WESTERN FLAGLER COUNTY IN THE
NEXT HOUR.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 29, 7:24 PM EDT, 10 minutes before
FLZ038-300025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
724 PM EDT WED JUN 29 1994

...SEVERE THUNDERSTORM WARNING FOR FLAGLER COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADARS CONTINUED TO INDICATE STRONG
THUNDERSTORMS JUST EAST OF LAKE GEORGE MOVING NORTHEAST AT 10 MPH.
THESE THUNDERSTORMS WILL LIKELY MOVE INTO WESTERN FLAGLER COUNTY IN THE
NEXT HOUR.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:17 PM EDTSevere Thunderstorm WarningMLBFlagler58 min
Jun 29, 6:21 PM EDTSevere Thunderstorm WarningMLBLake69 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.